Alert archive / Puerto Rico / Flash Flood Warnings in 2011
Flash Flood Warning 74, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 12, 2011, 9:10 AM CDT. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 9:10 AM CDT (14:10 UTC)
- Expired
- Jul 12, 2011, 11:00 AM CDT
- In force
- 110 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 36 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
808
WGCA52 TJSJ 121410
FFWSJU
PRC103-121600-
/O.NEW.TJSJ.FF.W.0074.110712T1410Z-110712T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1010 AM AST TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
NAGUABO
* UNTIL NOON AST
* AT 1004 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER THE WARNED AREA AND THE USGS RIVER SENSORS
INDICATED THAT THE RIO BLANCO IN NAGUABO HAS FLOODED. THE RIO
BLANCO WAS AT 16.71 FEET AND THREATENING TO FLOOD ROAD 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1827 6581 1828 6581 1829 6578 1827 6577
1825 6575 1822 6567 1818 6574 1821 6579
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
688
WGCA72 TJSJ 121556
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1156 AM AST TUE JUL 12 2011
PRC103-121602-
/O.EXP.TJSJ.FF.W.0074.000000T0000Z-110712T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAGUABO PR-
1156 AM AST TUE JUL 12 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON AST FOR NAGUABO
MUNICIPALITY...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. THE RIO BLANCO HAS GONE UNDER FLOOD
STAGE AND ONLY LIGHT SHOWERS REMAIN. NO SIGNIFICANT ADDITIONAL
RAINFALL IS EXPECTED ACROSS THESE AREAS AT THIS TIME.
LAT...LON 1827 6581 1828 6581 1829 6578 1827 6577
1825 6575 1822 6567 1818 6574 1821 6579
$$
JJA/BCS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 4:12 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jul 12, 4:12 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 512 AM AST TUE JUL 12 2011 .SYNOPSIS...TUTT EXTENDS ACROSS THE NORTHEAST CARIBBEAN FROM THE WEST CENTRAL ATLANTIC INTO THE CENTRAL CARIBBEAN...WITH BROAD INDUCED LOW TO MID LEVEL TROUGH EXTENDING NORTH NORTHEAST ACROSS THE REGION FROM THE EASTERN CARIBBEAN. A TROPICAL WAVE WITH AXIS NEAR 55/56 WEST OR SOME 300 MILES OR SO EAST OF THE LESSER ANTILLES... WILL CONTINUE WESTWARD AND ENTER THE EASTERN CARIBBEAN LATE TONIGHT OR WEDNESDAY MORNING. IT IS THEN FORECAST TO MOVE ACROSS AND AFFECT THE LOCAL REGION LATE WEDNESDAY THROUGH THURSDAY. && .DISCUSSION...MOISTURE SURGE ASSOCIATED WITH THE LOW LEVEL TROUGH MOVING ACROSS THE REGION IS PRODUCING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WHICH WERE MOVING WEST ACROSS THE FORECAST AREA AROUND 15 KT. SOME OF THESE SHOWERS AND STORMS WERE PRODUCING PERIODS OF LOCALLY HEAVY HEAVY RAINS ACROSS THE NORTH AND EAST SECTIONS OF PUERTO RICO ...AS WELL AS OVER PARTS OF THE ADJACENT ISLANDS...INCLUDING THE VIRGIN ISLANDS AND THE COASTAL WATERS. EXPECT THIS ACTIVITY TO CONTINUE TO AFFECT THE REGION THROUGHOUT THE DAY. ALTHOUGH A LULL IN CONVECTION IS EXPECTED CAN BE EXPECTED DURING THE LATE MORNING HOURS. EXPECT THE FAVORABLE UPPER LEVEL CONDITIONS... COMBINED WITH AVAILABLE MOISTURE AND LOCAL AND DIURNAL EFFECT TO ONCE AGAIN GIVE WAY TO AFTERNOON CONVECTION WITH PERIODS OF LOCALLY HEAVY DOWNPOURS ACROSS PARTS OF THE ISLANDS. SOME OF THE RAINFALL MAY EVENTUALLY LEAD TO MINOR URBAN AND SMALL STREAM FLOODING IN ISOLATED AREAS...PARTICULARLY ACROSS PARTS OF PUERTO RICO. THEREAFTER...A BRIEF DRY SLOT IS EXPECTED TO MOVE ACROSS THE AREA LATER TONIGHT THROUGH WEDNESDAY MORNING...IN ADVANCE OF THE TROPICAL WAVE WHICH WILL MOVE ACROSS THE EASTERN CARIBBEAN AND AFFECT THE LOCAL AREA LATE WEDNESDAY THROUGH THURSDAY. LATEST SATELLITE IMAGERY SHOWED MODERATE AMOUNTS OF CONVECTION TO THE NORTH AND ALONG THE WAVE AXIS...AND SO FAR LATEST GFS MODEL SUGGESTS A CONSIDERABLE INCREASE IN MOISTURE WITH THE PASSAGE OF THIS WAVE. THIS FEATURE ALONG WITH THE INFLUENCE OF THE UPPER TROUGH WHICH WILL DRAPE ACROSS THE REGION THROUGH AT LEAST THURSDAY...WILL ALLOW FOR INCREASING CLOUDINESS AND ENHANCED CONVECTIVE DEVELOPMENT WITH ACTIVE/SQUALLY WEATHER OVER PORTIONS OF THE REGION DURING THE DAY OR TWO. BY FRIDAY HOWEVER EXPECTED A GRADUAL IMPROVEMENT IN THE WEATHER CONDITIONS AS THE WAVE EXITS THE REGION... AND THE UPPER TROUGH WEAKENS AND SHIFTS FURTHER NORTH AND EAST OF THE FORECAST AREA. && .AVIATION... INTERMITTENT PERIODS OF LOW LEVEL CLOUDS AND PASSING SHOWERS WILL CONTINUE TO MOVE ACROSS PUERTO RICO AND THE NORTHERN LEEWARDS ISLANDS UNTIL AT LEAST 12/15Z...PRODUCING TEMPO MVFR CONDITIONS ACROSS TJSJ...TIST AND TISX. AFTER 12/16Z AND AT LEAST UNTIL 12/22Z...CONVECTIVE SHOWERS AND THUNDERSTORMS WILL LEAD TO PERIODS OF MVFR OR EVEN IFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS OVER THE TJMZ AND TJBQ IN SHRA/TSRA. && .CLIMATE...A RECORD LOW TEMPERATURE OF 73 DEGREES WAS SET AT CHRISTIANSTED AIRPORT/USVI YESTERDAY (7/11/2011). THIS TIES THE OLD RECORD OF 73 SET IN 1999. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 76 89 78 / 60 40 40 50 STT 88 78 90 80 / 60 20 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/09
Hazardous weather outlook, Jul 12, 4:33 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 533 AM AST TUE JUL 12 2011 AMZ710>745-PRZ001>013-130945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 533 AM AST TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS EASTERN SECTIONS OF PUERTO RICO AND THIS AFTERNOON THROUGH EARLY THIS EVENING...OVER THE CENTRAL AND WESTERN INTERIOR...WEST AND SOUTHWEST SECTIONS OF PUERTO RICO. PERIODS OF HEAVY RAIN...LIGHTNING...BRIEF STRONG AND GUSTY WINDS AND AT LEAST SOME LOCALIZED FLOODING ARE POSSIBLE IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR EACH DAY. ADDITIONAL PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ACTIVE WEATHER OR ANY FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-130945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 533 AM AST TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR TODAY THROUGH EARLY THIS EVENING. PERIODS OF HEAVY RAIN...LIGHTNING...BRIEF STRONG AND GUSTY WINDS AND AT LEAST SOME LOCALIZED FLOODING ARE POSSIBLE IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR EACH DAY. ADDITIONAL PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ACTIVE WEATHER OR ANY FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:33 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 12, 9:43 AM CDT | Flash Flood Warning | JSJ | 107 min | |
| Jul 12, 11:30 AM CDT | Special Marine Warning | JSJ | 60 min | |
| Jul 12, 4:21 PM CDT | Areal Flood Advisory | JSJ | 114 min | |
| Jul 12, 6:14 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.